Alert archive / West Virginia / Wind Advisories in 2015

Wind Advisory 5, NWS Pittsburgh, PA

November 18, 2015Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Nov 18, 2015, 2:01 AM EST for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Nov 18, 2015, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 2:01 AM EST (07:01 UTC)
In effect from
Nov 18, 2015, 10:00 AM EST
Expired
Nov 18, 2015, 10:00 PM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS71 KPBZ 180701
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 AM EST WED NOV 18 2015


MDZ001-PAZ074-076-WVZ510>514-181515-
/O.NEW.KPBZ.WI.Y.0005.151118T1500Z-151119T0400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE...
DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY
201 AM EST WED NOV 18 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EST THIS EVENING.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.

&&

$$
3 follow-up statements
311 
WWUS71 KPBZ 181343
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 AM EST WED NOV 18 2015


MDZ001-PAZ074-076-WVZ510>514-182145-
/O.CON.KPBZ.WI.Y.0005.151118T1500Z-151119T0400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE...
DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY
843 AM EST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED.

&&

$$
863 
WWUS71 KPBZ 182024
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EST WED NOV 18 2015


MDZ001-PAZ074-076-WVZ510>514-190400-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-151119T0400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE...
DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY
324 PM EST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED.

&&

$$
777 
WWUS71 KPBZ 190300
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1000 PM EST WED NOV 18 2015

MDZ001-PAZ074-076-WVZ510>514-190400-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-151119T0400Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...SAINT GEORGE...
DAVIS...THOMAS...HENDRICKS...CANAAN VALLEY
1000 PM EST WED NOV 18 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:59 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 17, 11:59 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 PM EST TUE NOV 17 2015

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS LATE WEDNESDAY. COOLER
TEMPERATURES ARE IN STORE BY THE END OF THE WEEK AND THROUGH THE
WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
TIGHTENING PRESSURE GRADIENT AND DOWNLSOPING FLOW IS EXPECTED TO
HELP SUSTAIN WIND GUSTS OVERNIGHT AND TODAY AS A COLD FRONT
APPROACHES FROM THE WEST. HAVE ADJUSTED MAX TEMPERATURE SLIGHTLY
HIGHER AS A RESULT OF RELATIVELY STRONGER MIXING INDICATED BY
LATEST HI-RES MODEL SOUNDINGS.

LOW LEVEL MOISTURE TRANSPORT VIA SOUTHEAST FLOW MAY CAUSE LIGHT
QPF ACROSS THE RIDGES DUE TO OROGRAPHIC LIFT. HAVE MAINTAINED
CHANCE POPS IN THE HIGHER TERRAIN UNTIL THE FRONT APPROACHES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
FRONT WILL SWEEP ACROSS THE REGION WEDNESDAY NIGHT WITH WIDESPREAD
SHOWERS. MOST LOCATIONS WILL SEE FROM ONE HALF TO ONE INCH OF
RAIN.

BY THURSDAY MORNING MOST OF THE PRECIPITATION SHOULD BE EAST OF
THE REGION...ALTHOUGH A CHANCE FOR SHOWERS WILL REMAIN OUTSIDE OF
OHIO. ALL RAIN WILL DEPART THE REGION BY THURSDAY EVENING. HAVE
BEEN HESITANT TO CLEAR OUT SKIES SO MUCH THURSDAY NIGHT
CONSIDERING THIS IS THE CLOUDY SEASON...BUT AS WINDS WILL BE OUT
OF THE SOUTHWEST...THIS WILL PREVENT LAKE ERIE FROM BEING A
MOISTURE SOURCE. BULK OF COLDER AIR WILL TAKE UNTIL FRIDAY TO
ARRIVE...AND THIS WILL DROP DAYTIME HIGHS EVERYWHERE IN THE
40S...BACK TO BELOW NORMAL VALUES. HIGH PRESSURE WILL KEEP THE
WEATHER DRY ON FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
12Z RUNS OF THE GFS/ECMWF SHOW BETTER AGREEMENT IN THE
FORECAST...BUT ALSO A BIT OF A SHIFT. CONSENSUS NOW SHOWS LOW
PRESSURE MOVING THROUGH THE EASTERN GREAT LAKES ON
SATURDAY...WITH A FRONT BRINGING PRECIPITATION THROUGH THE
FORECAST AREA. HAVE INCREASED POPS FROM PREVIOUS FORECAST...BUT
DO NOT WANT TO SIGNIFICANTLY CHANGE THE FORECAST DUE TO A SINGLE
MODEL CYCLE.

SUNDAY THE CLOSED 500MB CENTER PASSES OVER THE FORECAST
AREA...AND BASED ON THICKNESS VALUES EVEN WITH FULL SUN MOST
LOCATIONS WILL STRUGGLE TO ESCAPE THE 30S FOR DAYTIME HIGH
TEMPERATURES. SNOW FLURRIES WILL BE POSSIBLE ON SUNDAY WITH
CONTINUED CAA OVER THE LAKES ON THE BACKSIDE OF THE LOW...BUT NOT
MUCH CONCERN FOR ANYTHING SIGNIFICANT EVEN WITH LAKE ERIE STILL
>=10C AND H850 TEMPS <-10C DEGREES AS THERE IS JUST TOO MUCH OF A
SOUTHERLY COMPONENT. A WARMING TREND IN TEMPERATURES AND DRY
CONDITIONS WILL THEN START ON MONDAY AS RIDGING BEGINS TO BUILD
BACK UP OVER THE EASTERN CONUS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH MOST OF WED AHEAD OF
AN APPROACHING OCCLUDED FRONT. THE EXCEPTION IS DUJ WHERE MVFR
CIGS ARE EXPD TO DEVELOP OVERNIGHT AS STRATUS ADVECTS INTO
CNTRL/NW PA WITH SE FLOW.

A LOW LEVEL JET MOVG INTO THE REGION OVERNIGHT ABOVE A
TEMPERATURE INVERSION SHOULD ALSO RESULT IN A PERIOD OF
LLWS...WITH GUSTY WINDS AFT SUNRISE WED AS MXG INCREASES. MVFR
SHOWERS ARE POSSIBLE FOR OH PORTS BY LT AFTN AS THE FRONT
APPROACHES.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY/...
RESTRICTIONS ARE LIKELY WITH THE CROSSING FRONT WED NGT AND
THU...AND WITH WEEKEND LOW PRESSURE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Nov 17, 3:15 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 AM EST TUE NOV 17 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-180815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-
PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
315 AM EST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST
VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in West Virginia, 2015Wind Advisories in Pennsylvania, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.